Mississippi, 2001Damaging Wind in Mississippi, December 13, 2001
December 13, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 13, 8:30 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 13, 8:30 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
830 PM CST THU DEC 13 2001
WILL UPDATE FOR TORNADO WATCH AND ADD SEVERE WORDING.
.MOB...
AL...FFA THROUGH 4 AM FRI ALZ051>053. SCA GMZ630-650-670.
FL...SCA GMZ655-675.
MS...FFA THROUGH 4 AM FRI MSZ067-075-076.
In the hours before
Special weather statement, Dec 13, 8:32 PM CST, 2 hours 13 minutes before
ALZ051>055-061>064-MSZ067-075-076-140700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
832 PM CST THU DEC 13 2001
...A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA UNTIL 1 AM FRIDAY MORNING...
IN SOUTHWEST ALABAMA...
MOBILE...BALDWIN...WASHINGTON CHOCTAW CLARKE...MONROE...WILCOX.
IN SOUTHEAST MISSISSIPPI...
WAYNE...GREENE...PERRY.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.Thunderstorm Wind, Perry
- When
- December 13, 10:45 PM CST to 10:50 PM CST
- Where
- Perry County, Richton
- Measured
- 55 kt (63 mph)
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.350, -88.950
Strong thunderstorm winds blew down trees near the community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, December 13 to 14, 2001$727,000 · F0 · 31 events
- High Wind in Washington, December 13 to 14, 2001$800,000 · 60 kt wind · 6 events
- Tornado in Louisiana, December 13, 2001$100,000 · F1 · 1 event
- Flash Flooding and Damaging Wind in Louisiana, December 13, 2001$80,000 · 9 events
- Tornado in Louisiana, December 13, 2001$100,000 · F0 · 1 event
- High Wind in Oregon, December 13, 2001$50,000 · 1 event
- Lightning Strike in Louisiana, December 13, 2001$15,000 · 1 event
- Winter Storm and Heavy Snow in California, December 13 to 14, 20018 events
- Heavy Snow in California, December 13 to 14, 20017 events
- Heavy Snow in Idaho, December 13 to 14, 20016 events
- Heavy Snow in Idaho, December 13 to 14, 20014 events
- Flash Flooding in Arkansas, December 13, 20013 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5275548.